MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA8084
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 11/2026).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure for a stenosis in the graft, the pta balloon allegedly ruptured, and the partially deflated balloon was allegedly lodged at the sheath.It was further reported that the balloon was allegedly difficult to be removed through the sheath.Furthermore, when tried to remove the balloon through the sheath, the distal two centimeter of the balloon with the shaft were allegedly detached.Reportedly, the missing pieces of the balloon were allegedly located at the distal end of the stent and a stent was placed with the aim of covering the fragments and trapping them in place between the wall of the vessel and the wall of the stent.The procedure was completed using another device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter was received for evaluation.Complete circumferential detachment was observed to the proximal end of the catheter.The proximal catheter segment consisting of the luers was not returned.Another complete circumferential detachment was noted to the proximal end of the device.The balloon had a complete circumferential rupture and the shaft had a complete circumferential detachment.The distal segment consisting of the rest of the balloon and shaft was not returned.Due to the nature of the complaint, functional testing was not performed.Therefore, the investigation is confirmed for the reported entrapment of device and removal difficulty as the device was received with a complete circumferential balloon rupture and complete detachment of the shaft, with the distal portion of the balloon and shaft not returned, which would have been caused due to entrapment and removal difficulties.Thus the investigation is also confirmed for the reported balloon rupture and detachment.A definitive root cause for the reported balloon rupture, detachment, entrapment of device and removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18824906
Report Number2020394-2024-00297
Device Sequence Number19575871
Product Code LIT
UDI-Device Identifier00801741121333
UDI-Public(01)00801741121333
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA8084
Device Lot Number93YH0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown